Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 52, NWS Memphis, TN

July 28, 2007Craighead County, Poinsett County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 28, 2007, 5:18 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 28, 2007, 5:18 PM CDT (22:18 UTC)
Expired
Jul 28, 2007, 6:15 PM CDT
In force
57 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Craighead County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:00 PM CDTFLASH FLOODJonesboro, ARWATER COVERING THE ROAD ON CURTVIEW DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 282219
FFWMEG
ARC031-111-282315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 615 PM CDT

* AT 518 PM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY       
  RAIN OVER THE WARNED AREA. 1 TO 3 INCHES OF RAINFALL HAS FALLEN    
  ACROSS THE WARNED AREA. REPORTS OF FLOODING ALONG STADIUM ROAD
  WAS OCCURRING AT SEVERAL INTERSECTIONS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEINER...
  TRUMANN...MONETTE...LEPANTO...LAKE CITY...JONESBORO...GREENFIELD...
  EGYPT...CASH...CARAWAY...BLACK OAK AND BAY.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3594 9028 3558 9030 3560 9101 3586 9101
      3584 9065

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:21 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 28, 3:21 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT SAT JUL 28 2007

.DISCUSSION...
THE HEAT IS ON TODAY AS MANY LOCATIONS ARE TOPPING OUT IN THE MID
TO UPPER 90S. TODAY/S READINGS ARE ONE OF THE HOTTEST SO FAR THIS
YEAR. LUCKILY SOME RELIEF IS ON THE WAY IN THE FORM OF SHOWERS AND
THUNDERSTORMS. THESE STORMS DEVELOPED AFTER NOON AND ARE
CONTINUING TO SAG SLOWLY SOUTHWARD. THIS AREA OF RAINFALL WILL
CONTINUE ACROSS NORTHEAST ARKANSAS AND WEST TENNESSEE THIS EVENING
AS A COLD FRONT APPROACHES THE AREA. SOME STORMS MAY BE STRONG
THIS EVENING WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS BEING THE
MAIN THREATS. WARM AND MUGGY CONDITIONS CAN BE EXPECTED
OVERNIGHT...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED EARLIER.
DID NOT DEVIATE MUCH FROM MOS GUIDANCE NUMBERS AS THEY LOOK FAIRLY
REASONABLE.

SUNDAY WILL NOT BE AS HOT AS THIS FRONT SLOWLY WAVERS SOUTH.
ADDITIONAL CLOUD COVER AND EXPECTED RAINFALL WILL KEEP
TEMPERATURES SEVERAL DEGREES COOLER THAN TODAY. COVERAGE OF RAIN
WILL INCREASE ESPECIALLY ACROSS AREAS NEAR AND SOUTH OF INTERSTATE
40. MORE OF THE SAME SUNDAY NIGHT AS THESE WARM AND MUGGY
CONDITIONS CONTINUE WITH CLOUD COVER AND CONVECTION AROUND. IN
BOTH CASES FOLLOWED GUIDANCE NUMBERS FAIRLY CLOSELY. ONCE AGAIN
STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS ON SUNDAY. MONDAY WILL BE VERY SIMILAR TO SUNDAY AS THIS
FRONT REMAINS NEARLY STATIONARY ACROSS THE CENTER OF THE MIDSOUTH.

FINALLY...TUESDAY SHOWS SOME PROGRESS WITH THE FRONT MOVING
FURTHER SOUTH AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE AREA.
THE BEST CHANCE OF RAIN WILL BE ACROSS EXTREME SOUTHERN PORTIONS
OF THE MIDSOUTH. HOT AND DRY CONDITIONS WILL CONTINUE ON WEDNESDAY
AS A STRONG UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE REMAIN
OVER THE AREA.

THURSDAY AND FRIDAY ARE QUESTIONABLE AT THIS POINT AS THE GFS IS
DEFINITELY THE OUTLIER MODEL. THE CANADIAN AND ECMWF MODELS
CONTINUE TO SHOW THE UPPER RIDGE HOLDING STRONG RESULTING IN HOT
AND DRY CONDITIONS REMAINING OVER THE MIDSOUTH. ON THE OTHER
HAND...THE GFS DEVELOPS THIS UPPER LEVEL LOW WHICH MOVES ACROSS
THE FORECAST AREA FROM THE WEST THURSDAY AND FRIDAY. THIS
SOLUTION IS A STARK CONTRAST FROM PREVIOUS RUNS AND WOULD LIKE TO
SEE SOME CONSISTENCY BEFORE JUMPING ON BOARD. SO FOR THE TIME
BEING...HAVE SIDED WITH THE CANADIAN AND ECMWF AND GONE WITH HOT
AND DRY CONDITIONS THROUGH THE END OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  92  75  92 /  50  60  40  40
MKL  72  91  71  92 /  30  40  20  20
JBR  74  91  72  92 /  40  40  30  30
TUP  74  93  74  93 /  30  60  40  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS
Hazardous weather outlook, Jul 28, 3:36 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT SAT JUL 28 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 PM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS AREAS NORTH OF A LINE
FROM FORREST CITY AR...TO HOLLY SPRINGS MS...TO CORINTH MS THROUGH
9 PM CDT. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT MAY
DEVELOP WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MAINLY ACROSS
AREAS ALONG AND SOUTH OF INTERSTATE 40 ON SUNDAY. THE BEST TIME
FRAME FOR STRONG THUNDERSTORMS TO DEVELOP WILL BE FROM NOON
UNTIL 9 PM CDT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ONCE
AGAIN BE THE MAIN THREATS WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KNS

In the hours before

Special weather statement, Jul 28, 2:05 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT SAT JUL 28 2007

ARZ009-282000-
CLAY AR-
205 PM CDT SAT JUL 28 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES NORTH OF CORNING AT 205 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 300 PM CDT.
Special weather statement, Jul 28, 2:28 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT SAT JUL 28 2007

ARZ028-MOZ115-282030-
MISSISSIPPI AR-PEMISCOT MO-
228 PM CDT SAT JUL 28 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI AND PEMISCOT
COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES WEST OF COOTER AT 228 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF
BLYTHEVILLE AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jul 28, 2:46 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT SAT JUL 28 2007

ARZ008-282045-
RANDOLPH AR-
246 PM CDT SAT JUL 28 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 6 MILES EAST OF MAYNARD TO 10 MILES SOUTH OF DALTON AT 246 PM
CDT...MOVING SOUTH AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 3:26 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT SAT JUL 28 2007

ARZ017-282130-
LAWRENCE AR-
326 PM CDT SAT JUL 28 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES
SOUTHWEST OF COLLEGE CITY AT 326 PM CDT...MOVING SOUTHEAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK...
HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 4:33 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT SAT JUL 28 2007

ARZ028-282215-
MISSISSIPPI AR-
433 PM CDT SAT JUL 28 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LEACHVILLE AT 433 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE...
GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA AND OSCEOLA...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 4:53 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SAT JUL 28 2007

ARZ026-027-282245-
CRAIGHEAD AR-POINSETT AR-
453 PM CDT SAT JUL 28 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF GREENFIELD AT 453 PM CDT...MOVING SOUTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF
BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...MONETTE
AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY..

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.